Hail, Pulaski
- When
- July 16, 12:22 PM EST
- Where
- Pulaski County, 7 mi S of Dublin
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 37.019, -80.700
Thunderstorms formed during the afternoon of the 16th. Some of these storms reached severe levels producing damaging winds gusts and penny to quarter size hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RNK wrote it up.
Thunderstorms formed during the afternoon of the 16th. Some of these storms reached severe levels producing damaging winds gusts and penny to quarter size hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Jul 16, 10:24 AM EST, 1 hour 58 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 1124 AM EDT MON JUL 16 2007 .SYNOPSIS... BERMUDA HIGH PRESSURE WILL KEEP A MORE TYPICAL SOUTHWEST FLOW OF HEAT AND HUMIDITY INTO THE REGION THIS WEEK. && .NEAR TERM /THROUGH TONIGHT/... 12Z SOUNDING AND UPPER AIR ANALYSIS SHOWS A VERY MOIST AIRMASS EXTENDING NORTHEASTWARD INTO THE SOUTHERN APPALACHIANS. THE WEAK FRONT JUST TO OUR NORTH REMAINS STATIONARY. AFTERNOON HEATING IS STILL EXPECTED TO PROVIDE INSTABILITY FOR DEEP CONVECTION...WITH THE INTIAL LIFT IN THE MTNS...PARTICULARLY IN LOW LEVEL CONVERGENCE ALONG THE BLUE RIDGE IN SW VA AND NW NC. ANOTHER LOW LEVEL FOCUS EARLY MAY BE THE WEAK BOUNDARY MOVING INTO THE WESTERN SLOPES AREAS OF SOUTHERN WV AT THIS TIME. SO...WE HAVE RAISED THE POPS THIS AFT ALONG THE BLUE RIDGE AND IN THE GREENBRIER AREA INTO THE LOW LIKELY RANGE. HAVE ALSO RAISED POPS TO HIGHER CHANCE IN THE PIEDMONT AS STORM MOTION FOR ANY DEVELOPMENT ALONG THE BLUE RIDGE WILL BE EAST-SOUTHEAST. MODIFIED 12Z SOUNDINGS SHOW THE POTENTIAL FOR CAPES >2000 J/KG...AND ALSO A THREAT OF WET DOWNBURSTS WITH VERY HIGH DCAPES AND SFC TO MID LEVEL DELTA THETA-E. THERE WILL ALSO BE A TENDENCY TO BACK BUILD WITH PROPAGATION VECTORS LESS THAN 10 KNOTS...SO THERE WILL BE HEAVY DOWNPOURS IN THE STRONGER CELLS. FOR THAT REASON... WE HAVE ADDED IN THE CHANCE FOR GUSTY WINDS AND HEAVY DOWNPOURS. LINGERING INSTABILITY ALONG THE BLUE RIDGE WILL ALLOW SCT TSRA TO CONTINUE THROUGH THE EVENING B4 FADING DUE TO LOSS OF HEATING. PATCHY FOG AGAIN POSSIBLE FOR THE OVERNIGHT. TEMPS TODAY NOT OUT OF THE ORDINARY FOR MID SUMMER. 85H TEMPS NEAR +20 DEG C TO PROMOTE SFC TEMPS AROUND 90 DEG F ALONG AND EAST OF BLUE RIDGE...80S IN THE MTNS. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... WITH BERMUDA HIGH ANCHORED TO OUR SOUTHEAST...ANTICIPATE REPEAT CYCLE OF DIURNAL TSTM THREAT. PWATS THROUGH THE PERIOD WILL REMAIN HIGH...AOA 1.50...SUPPORTING HEAVY RAIN RATES FOR STORMS THAT OCCUR. TEMPS WILL COMPLIMENT THE TIME OF YEAR WITH HIGHS IN THE 80S MTNS AND 90 TO 95 ELSEWHERE...OVERNIGHT LOWS IN THE 60S TO ARND 70. && .LONG TERM /THURSDAY THROUGH SUNDAY/... ON THURSDAY...CONDITIONS WILL BE SIMILAR AS TO THOSE EARLIER IN THE WEEK...BUT BY FRIDAY....A NOTABLE SHIFT IN THE JET PATTERN ACROSS CONUS STARTS TO TAKE PLACE. ENHANCED RIDGING IN THE WEST LEADS TO BETTER TROUGHINESS IN THE EAST WHICH WILL RESULT IN A COOLING TREND FOR OUR REGION HEADING INTO THE WEEKEND WITH A CONTINUED CHANCE OF SHOWERS AND STORMS ON FRIDAY AND SATURDAY. BY SUNDAY...THE JET AND ASSOCIATED SURFACE FRONT MAY BE FAR ENOUGH SOUTH OF THE AREA TO ALLOW FOR DRY CONDITIONS ACROSS MOST OF THE AREA. && .AVIATION /15Z MONDAY THROUGH FRIDAY/... DIURNALLY DRIVEN SCATTERED SHRA/TSRA EXPECTED THE NEXT SEVERAL DAYS WITH PEAK OF ACTIVITY COINCIDING WITH WARMEST PART OF THE DAY 18-24 UTC (2PM-8PM). LCL IFR CIGS VSBYS ANTICIPATED IN THE VCNTY OF THE THUNDERSTORMS. ASIDE FROM DIURNAL THUNDERSTORM THREAT...MAINLY VFR CONDITIONS ANTICIPATED DURING THE DAY WITH MVFR AT NIGHT. LOWER RESTRICTIONS AT NIGHT ARE DUE TO FORMATION OF FOG AND HAZE. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...PM NEAR TERM...JJ/PM SHORT TERM...PM LONG TERM...DS AVIATION...PM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 107 PM EDT MON JUL 16 2007 NCZ001>006-018>020-VAZ007-009>020-022>024-032-WVZ042>045-171715- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-MERCER-SUMMERS-MONROE-GREENBRIER- 107 PM EDT MON JUL 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS MAY PRODUCE LOCALIZED POOR DRAINAGE FLOODING. SMALL HAIL AND STRONG WIND GUSTS ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS CAN BE EXPECTED TUESDAY THROUGH SATURDAY. SOME OF THE STORMS MAY CONTAIN VERY HEAVY RAIN WHICH COULD PRODUCE LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ033>035-043>047-058-059-171715- FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX- BUCKINGHAM-HALIFAX-CHARLOTTE- 107 PM EDT MON JUL 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS INTO THIS EVENING. SCATTERED STRONG THUNDERSTORMS WILL BE MOVING THROUGH THE AREA... AND A FEW OF THE STORMS MAY PRODUCE DAMAGING WIND GUSTS AND PENNY SIZED HAIL. ANY OF THE STRONG STORMS MAY PRODUCE LOCALIZED POOR DRAINAGE FLOODING...AND STRONG WIND GUSTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS CAN BE EXPECTED TUESDAY THROUGH SATURDAY. SOME OF THE STORMS MAY CONTAIN VERY HEAVY RAIN WHICH COULD PRODUCE LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
The Roanoke radar (KFCX), 38 km away, was scanning. The volume nearest the first event began at 17:22 UTC.
5 hail, 2 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds downed a large tree across Route 122. Damage values are estimated.
Thunderstorms winds downed several trees across roads in town. Damage values are estimates.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2007Every state in 2007This day in weather historyWarnings in Virginia, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 48034, 48035, 48036, 48037, 48038, 48039, 48040.